Alert archive / Texas / River Flood Warnings in 2008

River Flood Warning 85, NWS Shreveport, LA

September 13, 20084 counties in Texas

NWS Shreveport, LA issued this river flood warning at Sep 13, 2008, 9:33 AM CDT for 4 counties in Texas. It took effect at Sep 14, 2008, 5:27 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 13, 2008, 9:33 AM CDT (14:33 UTC)
In effect from
Sep 14, 2008, 5:27 PM CDT
Expired
Sep 14, 2008, 9:27 AM CDT
In force
Issued by
NWS Shreveport, LA
Flood severity
Minor

Counties Gregg County, TX, Smith County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 119 km from the middle of the area, began a volume at 14:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sabine River near Gladewater (GDWT2). The gauge peaked at 17.54 ft at Sep 12, 2008, 10:00 AM CDT.

actionminormoderate10203009/1309/1409/15
Action stage
25 ft
Minor stage
26 ft
Moderate stage
33 ft
Major stage
36 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08020000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Sep 13, 5:41 AM CDT, 3 hours 52 minutes earlier.

Area forecast discussion, Sep 13, 5:41 AM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
541 AM CDT SAT SEP 13 2008

.DISCUSSION...
HURRICANE IKE MADE LANDFALL OVER GLS BAY EARLY THIS MORNING AS A STRONG
CAT 2 HURRICANE...AS IS EXPECTED TO LIFT N ACROSS E TX THROUGH MUCH OF
THE DAY. DID NOT MAKE ANY CHANGES TO THE CURRENT INLAND WARNINGS...ALTHOUGH
I DID MAKE A NEW INLAND TROPICAL WIND WARNING SET TO BEGIN AT NOON
/TIL 7PM/ FOR THE 5 DEEP E TX COUNTIES CURRENTLY UNDER THE INLAND
HURRICANE WIND WARNING...AS IKE WILL CONTINUE TO WEAKEN OVER LAND AS
HE APPROACHES THE WRN PART OF E TX. WIND GUSTS HAVE STRUGGLED TO REACH
HURRICANE FORCE JUST AWAY FROM THE CENTER...WITH MOST GUSTS REPORTED
NEAR THE COAST. PER THE WIND RADIUS GUIDANCE FROM NHC...HAVE SHORTENED
THE DURATION TIME ON THE INLAND TROPICAL STORM WIND WARNING TO
MIDNIGHT...AS THE STORM SHOULD WEAKEN TO A DEPRESSION BY THIS TIME AS
HE IS EXPECTED TO BE CENTERED JUST W OF TXK BY 6Z. ALSO ADDED A WIND
ADV. FOR SE OK/SW AR TODAY/TONIGHT FOR SUSTAINED WINDS INCREASING TO
25-35 MPH WITH GUSTS AS HIGH AS 50 MPH BY THIS AFTERNOON/EVENING. WILL
ALLOW LATER SHIFTS TO CANCEL THE INLAND WARNINGS AS NEEDED AND REPLACE
WITH WIND ADVISORIES...AS IKE CONTINUES TO WEAKEN OVER THE FORECAST AREA.

THE 00Z GFS RUN CAME IN NEARLY IDENTICAL TO THE NHC TRACK...AND THE
CONSISTENT ECMWF...LIFTING IKE NWD ACROSS E TX AND INTO SE OK/AW AR
AFTER 6Z...BEFORE ACCELERATING THE REMNANTS NE ACROSS WCNTRL AR BY
12Z. THE MAIN CONCERN FROM IKE WILL BE THE VERY STRONG WINDS/ISOLATED
TORNADO THREAT...GIVEN THE VERY STRONG SHEAR NEAR AND EAST OF THE
CENTER. SHOULD THE ERN SECTIONS OF SCNTRL AR/NCNTRL LA GET MUCH IN THE
WAY OF INSULATION TODAY...WHICH I THINK THEY WILL...HELICITY VALUES
WILL INCREASE CONSIDERABLY TO SUPPORT THE TORNADO THREAT. GIVEN PW/S
OF 2.25-2.5+ AHEAD OF IKE...VERY HEAVY RAINFALL AND THE POTENTIAL FOR
FLASH FLOODING WILL INCREASE ESPECIALLY OVER E TX/SE OK/SW AR/WCNTRL
LA...WITH AMOUNTS OF 4-6 LIKELY...WITH ISOLATED AMOUNTS UP TO 10
POSSIBLE WHERE ANY CELL TRAINING OCCURS. HOWEVER...GRADUAL NWD MOTION
/UNLIKE GUSTAV/ MAY HELP LIMIT THE OVERALL FLASH FLOOD THREAT. BUT
SOILS REMAIN VERY SATURATED IN WAKE OF THE EXCESSIVE RAINFALL FROM
GUSTAV...THUS THE STRONG WINDS WILL LIKELY UPROOT NUMEROUS TREES/POWER
LINES AREAWIDE.

BELIEVE THAT THE FLASH FLOOD THREAT WILL QUICKLY DIMINISH BY SUNDAY
MORNING...AS THE REMNANTS OF IKE RACE NE INTO NRN AR/MID MS VALLEY. SW
QUADRANT WILL BECOME QUICKLY DRY-SLOTTED...THUS ENDING THE FLOOD
THREAT AHEAD OF THE ATTENDANT COLD FRONT THAT WILL DIG SE THROUGH THE
REGION SUNDAY. THUS...HAVE TAPERED OFF POPS CONSIDERABLY FROM NW TO SE
DURING THE DAY...AND WILL ALLOW THE FLASH FLOOD WATCH TO EXPIRE AT
4 AM AS SCHEDULED. THERE MAY BE AN ISOLATED HEAVY RAIN THREAT OVER THE
SRN/ERN SECTIONS OF NCNTRL LA THROUGH EARLY AFTERNOON ALONG/AHEAD OF
THE FRONT...BUT CONFIDENCE JUST ISN/T HIGH ENOUGH ATTM TO CONTINUE THE
WATCH...GIVEN THE EXTENSIVE DRY SLOTTING ALOFT.

MUCH COOLER/DRIER AIR WILL BUILD SEWRD SUNDAY AFTERNOON/NIGHT...WITH
THE GFS CONTINUING TO ADVERTISE 850MB TEMPS OF 8-10C BUILDING SWD INTO
THE LOWER MS VALLEY BEHIND THE FRONT. BELOW NORMAL TEMPS/DRY
CONDITIONS ARE EXPECTED THROUGHOUT THE REMAINDER OF THE EXTENDED UNDER
THE DRY NW FLOW ALOFT...WHICH WILL BE GOOD FOR CLEANUP EFFORTS IN WAKE
OF IKE.

ENTIRE SUITE OF PRODUCTS HAVE BEEN UPDATED/SENT...SORRY FOR THE DELAY.
PRELIMS TO FOLLOW BELOW...

15

&&

.AVIATION...
TERMINAL CONDITIONS WILL CONTINUE TO DETERIORATE AS HURRICANE IKE
CONTINUES TO MOVE NORTH NORTHWEST FROM THE SE TX GULF COAST. EXPECT
TROPICAL STORM FORCE WINDS WILL INLAND WITH THE STORM ALONG WITH
HURRICANE FORCE WINDS WELL INLAND TO AT LEAST THE LFK TERMINAL LATER
TODAY. ISOLATED TORNADOES WILL BE POSSIBLE TO THE NORTHEAST AND EAST
OF THE CENTER...SPECIFICALLY AFFECTING THE SHV/MLU TERMINALS LATER
TODAY AS WELL. 13 FOR /06/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  83  76  83  65  82 / 100 100  60  20  10
MLU  87  77  83  64  81 /  70  80  70  30  10
DEQ  84  71  82  59  80 / 100 100  40  10  10
TXK  83  73  83  61  81 / 100 100  50  10  10
ELD  86  76  83  62  81 /  80  90  70  20  10
TYR  82  75  85  62  81 / 100 100  30  10  10
GGG  82  75  84  63  81 / 100 100  30  10  10
LFK  82  77  86  65  83 / 100  90  50  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...TROPICAL STORM WIND WARNING UNTIL MIDNIGHT CDT TONIGHT FOR THE
     FOLLOWING ZONES: ARZ070.

     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
     ARZ050-051-059>061-070>073.

     WIND ADVISORY UNTIL 4 AM CDT SUNDAY FOR THE FOLLOWING ZONES:
     ARZ050-051-059>061-071>073.

LA...TROPICAL STORM WIND WARNING UNTIL MIDNIGHT CDT TONIGHT FOR THE
     FOLLOWING ZONES: LAZ001>004-010>012-017>020-022.

     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
     LAZ001>006-010>014-017>022.

     WIND ADVISORY UNTIL 4 AM CDT SUNDAY FOR THE FOLLOWING ZONES:
     LAZ005-006-013-014-021.

OK...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
     OKZ077.

     WIND ADVISORY UNTIL 4 AM CDT SUNDAY FOR THE FOLLOWING ZONES:
     OKZ077.

TX...TROPICAL STORM WIND WARNING UNTIL MIDNIGHT CDT TONIGHT FOR THE
     FOLLOWING ZONES:
     TXZ096-097-108>112-124>126-136>138-150-151-153.

     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
     TXZ096-097-108>112-124>126-136>138-149>153-165>167.

     TROPICAL STORM WIND WARNING FROM NOON TODAY TO 7 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: TXZ149-152-165>167.

     HURRICANE WIND WARNING UNTIL NOON CDT TODAY FOR THE FOLLOWING
     ZONES: TXZ149-152-165>167.

&&

15/06
Hazardous weather outlook, Sep 13, 6:00 AM CDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT SAT SEP 13 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-131700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT SAT SEP 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

HURRICANE IKE HAS MADE LANDFALL OVER GALVESTON BAY THIS MORNING...AND
WILL CONTINUE TO MOVE NORTH ACROSS EAST TEXAS TODAY AND TONIGHT.
HURRICANE FORCE WINDS WILL SPREAD INTO PORTIONS OF DEEP EAST TEXAS
LATER THIS MORNING BEFORE IKE WEAKENS TO A STRONG TROPICAL STORM
AROUND MIDDAY. HOWEVER...GIVEN THE LARGE WIND FIELD AROUND THE CENTER
OF CIRCULATION...A LARGE AREA OF TROPICAL STORM FORCE WINDS
WILL BEGIN TO SPREAD ACROSS MUCH OF EAST TEXAS AND NORTH LOUISIANA
THIS MORNING...WITH SUSTAINED WIND SPEEDS OF 35 TO 45 MPH...WITH
FREQUENT GUSTS POSSIBLY NEARING AS HIGH AS 70 MPH. WIDESPREAD TREE...
POWER LINE...AND SOME STRUCTURAL DAMAGE WILL BE LIKELY OVER EAST
TEXAS AND NORTH LOUISIANA...GENERALLY ALONG AND SOUTH OF THE
INTERSTATE 20 CORRIDOR. ISOLATED TORNADOES WILL ALSO BE POSSIBLE
AREAWIDE TODAY NEAR AND EAST OF THE CENTER OF CIRCULATION. ANY
TORNADOES THAT DO SPAWN WILL BE RAIN WRAPPED AND FAST MOVING...THUS
AREA RESIDENTS MAY HAVE VERY LITTLE IF ANY WARNING TO PREPARE FOR
THESE POSSIBILITIES.

IN ADDITION TO THE DAMAGING WIND AND ISOLATED TORNADO THREAT...VERY
HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING WILL EXIST TODAY
AND TONIGHT OVER ALL OF THE FOUR STATE REGION. RAINFALL AMOUNTS OF 4
TO 6 INCHES...WITH ISOLATED AMOUNTS OF UP TO 10 INCHES...WILL BE
POSSIBLE OVER ALL OF EAST TEXAS...SOUTHEAST OKLAHOMA...ADJACENT
SOUTHWEST ARKANSAS...AND WESTERN LOUISIANA. AMOUNTS OF 2 TO 4
INCHES...WITH ISOLATED AMOUNTS OF 6 INCHES...WILL BE POSSIBLE
FARTHER EAST ACROSS SOUTHCENTRAL ARKANSAS AND THE EASTERN
SECTIONS OF NORTHCENTRAL LOUISIANA.

THE DAMAGING WIND...ISOLATED TORNADO...AND HEAVY RAIN THREAT WILL
BEGIN TO DIMINISH LATE TONIGHT AS IKE WEAKENS CONSIDERABLY AS HE
MOVES INTO SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL BE
ONGOING ACROSS SOUTHWEST ARKANSAS...NORTHEAST TEXAS...AND NORTH
LOUISIANA SUNDAY MORNING...ALONG AND AHEAD OF A COLD FRONT WHICH WILL
SHIFT SOUTHEAST INTO THE REGION BEHIND THE REMNANTS OF IKE AS HE
ACCELERATES NORTHEAST INTO THE MID MISSISSIPPI AND OHIO VALLEY.
BRIEF HEAVY RAINFALL AND AN ISOLATED FLASH FLOOD THREAT WILL EXIST
MAINLY OVER PORTIONS OF NORTH LOUISIANA SUNDAY...BUT COOLER AND
DRIER AIR WILL HELP TAPER THESE SHOWERS AND ISOLATED THUNDERSTORMS
FROM NORTHWEST TO SOUTHEAST DURING THE DAY. LOOK FOR ANY RESIDUAL
SHOWERS TO DIMINISH ACROSS NORTH LOUISIANA SUNDAY NIGHT...WITH DRY
AND MILD CONDITIONS EXPECTED THROUGHOUT MUCH OF THIS NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL...WILL BE NEEDED TODAY AND TONIGHT.

15

In the hours before

Local storm report, Sep 13, 6:56 AM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
656 AM CDT SAT SEP 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 AM     HURRICANE        LUFKIN                  31.33N 94.73W
09/13/2008                   ANGELINA           TX   ASOS

            MEASURED GUST OF 53 MPH AT LUFKIN ASOS

&&

12
Local storm report, Sep 13, 7:34 AM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
734 AM CDT SAT SEP 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 AM     HURRICANE        LUFKIN                  31.33N 94.73W
09/13/2008                   ANGELINA           TX   ASOS

            MEASURED WIND GUST OF 55 MPH AT THE LUFKIN AIRPORT ASOS

&&

MBERRY
Local storm report, Sep 13, 8:03 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
803 AM CDT SAT SEP 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 AM     HURRICANE        LUFKIN                  31.33N 94.73W
09/13/2008                   ANGELINA           TX   BROADCAST MEDIA

            NUMEROUS TREES DOWN ALL OVER THE COUNTY. ISOLATED POWER
            OUTAGES SOUTH AND WEST OF LUFKIN, INCLUDING THE HUDSON
            COMMUNITY. ONE TREE WAS DOWN ON HIGHWAY 59 NORTH OF
            LUFKIN.

0800 AM     HURRICANE        LUFKIN                  31.33N 94.73W
09/13/2008                   ANGELINA           TX   BROADCAST MEDIA

            ROOF BLOWN OFF OF A BARN SOUTH OF LUFKIN

&&

15
Local storm report, Sep 13, 9:03 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
903 AM CDT SAT SEP 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0859 AM     HURRICANE        LUFKIN                  31.33N 94.73W
09/13/2008                   ANGELINA           TX   ASOS

            MEASURED 59 MPH WIND GUST AT THE LUFKIN AIRPORT ASOS.

&&

MBERRY
Local storm report, Sep 13, 9:17 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
917 AM CDT SAT SEP 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     HURRICANE        15 S NATCHITOCHES       31.54N 93.10W
09/13/2008                   NATCHITOCHES       LA   LAW ENFORCEMENT

            SEVERAL TREES AND POWER LINES DOWN ACROSS THE SOUTHERN
            SECTIONS OF THE PARISH.

&&

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 9:33 AM CDTRiver Flood WarningSHVSmith, Wood24 hr
Sep 13, 9:33 AM CDTRiver Flood WarningSHVGregg, Rusk24 hr
Sep 13, 9:57 AM CDTRiver Flood WarningSHVAnderson, Cherokee, Houston11 days
Sep 13, 9:57 AM CDTRiver Flood WarningSHVAnderson, Cherokee, Houston, Trinity23 hr
Sep 13, 9:57 AM CDTRiver Flood WarningSHVAngelina, Houston, Polk, Trinity, Tyler23 hr
Sep 13, 9:59 AM CDTRiver Flood WarningSHVCherokee, Nacogdoches, Rusk, Smith24 hr
Sep 13, 10:04 AM CDTRiver Flood WarningSHVAngelina, Cherokee, Nacogdoches23 hr
Sep 13, 10:12 AM CDTRiver Flood WarningSHVNacogdoches, Rusk23 hr
Sep 13, 10:17 AM CDTRiver Flood WarningSHVFranklin, Morris, Red River, Titus23 hr
Sep 13, 10:17 AM CDTRiver Flood WarningSHVBowie, Cass, Morris23 hr
Sep 13, 10:18 AM CDTRiver Flood WarningSHVFranklin, Morris, Titus23 hr
Sep 13, 10:22 AM CDTRiver Flood WarningSHVCass, Marion23 hr
Sep 13, 10:22 AM CDTRiver Flood WarningSHVGregg, Harrison, Marion, Upshur23 hr
Sep 13, 1:35 PM CDTFlash Flood WarningSHVCherokee, Smith, Upshur, Wood5 hr
Sep 13, 10:27 AM CDTTornado WarningSHVBienville, Bossier, Webster33 min
Sep 13, 12:13 PM CDTTornado WarningSHVJackson, Lincoln32 min
Sep 13, 12:47 PM CDTTornado WarningSHVClaiborne, Lincoln, Union28 min
Sep 13, 1:04 PM CDTTornado WarningSHVCaldwell, LaSalle41 min
Sep 13, 1:31 PM CDTTornado WarningSHVCaldwell, Jackson, Ouachita, Union44 min
Sep 13, 2:11 PM CDTTornado WarningSHVCaldwell, Ouachita, Union49 min
Sep 13, 2:56 PM CDTTornado WarningSHVOuachita, Union34 min
Sep 13, 3:08 PM CDTTornado WarningSHVBienville, De Soto, Natchitoches, Red River, Sabine52 min
Sep 13, 3:51 PM CDTTornado WarningSHVBienville, Bossier, Claiborne, Webster39 min
Sep 13, 1:12 PM CDTTornado WarningSHVColumbia, Union18 min

Nearby

River Flood Warnings in Texas, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.